My brother who has dementia lives with my sister who is his carer. However she does not give him his daily statin as she read in a newspaper that statins cause memory loss. She said his dr agreed he could stop taking them.
I have been looking after him this last week and noticed that the statins are still on his repeat prescription.
As well as Dementia he has a heart condition.#How can I approach his GP with the problem of patient confidentiality
Yes there may be some times as regards a person's immediate welfare if there can be an over ride of those regulations. In the meantime you probably could inform his doctor even if they could not tell you anything in return. Also speak to the pharmacy that prescribes the medications about this. Its important to know as a fact that this decision was his doctor's and not his sister's decision and that any medications that are being changed and/or discontinued are done so within a strict titration schedule under medical supervision.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.